Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itching persistent, skin/dust allergy, on montemac-L. Other remedies?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I was having itching in my hand and legs because of dry skin/dust alergy and suggested to take Montemac-L. With this I was trouble free for 10 days but after 3 to 4 days of stopping taking medicine itching again started. When I again consulted Doctor he suggested to take ulternate day. Now I am contenuing to do so. If I dont take this Montemac-L for 3 days, my body will have the same itching. Please suggest whether this ok or is there any way out to get rid of this tablet. XXXXXXX XXXXXXX
Mob 0000
Posted Fri, 27 Apr 2012 in Skin Hair and Nails
Answered by Dr. Pragnesh Vachharajani 1 hour later
Thanks for query.

Skin allergy is a tricky issue.One need to have patience while dealing with this problem.

When ever is there is something unfriendly to skin,the body reacts in form of itching,redness etc.

First of all it is important to pin point the allergen.Most of the time,this is very difficult and tedious process.With the clear idea of allergen in mind,things become easier to treat.In your case ,if you and your doctor are sure about the allergen that is dust,then things are bit easy to tackle.

After knowing the allergen,removing the allergen from the environment is the final solution ,but with something like dust as allergen this is not possible.

What the doctors normally does is they give to anti allergic drug like on you are taking ,which controls the body reaction to allergen and you get the relief.This is a temporary phenomenon and likely to recur.

What I would suggest in your case is
1.Please go for blood counts,to see for any infection or allergy in general
2.Blood Sugar estimation

This is are the 2 basic test ,which at times gives some information.In mean time continue with drug,as in some cases the drug desensitize the body and the body stops to react and itching goes.That is what your doctor is trying.

Drink more of fluids,apply some good moisturizer over the affected parts twice in a day,wear skin friendly clothes and take care to avoid irritation of skin by some chemicals like detergents,soaps. Use moisturizer, it is said that one has to use at least of half of litre of per week if one suffers too much from dry skin. Stop hot water showers. Apply the moisturizer before the water dries off the skin after bath.

I think you should be fine with this.

I hope this answers your query,I will be available for follow up.


Above answer was peer-reviewed by
Follow-up: Itching persistent, skin/dust allergy, on montemac-L. Other remedies? 2 hours later
Hi Doctor,
Thanks for quick response, As suggested by you I have decided to carry out the test below.
(1.Blood counts,to see for any infection or allergy in general
2.Blood Sugar estimation)

I shall be sending the test report for your further suggestions, as soon as its available.


Mob 0000

Answered by Dr. Pragnesh Vachharajani 53 minutes later

Good to hear from you.

Please get the investigations done. You can write down the investigations reports here or can mail me the reports to YYYY@YYYY with the subject : ATTN: Dr Pragnesh Vachharajani.

Please confirm the mailing of the reports by writing here so that I can reply you at the earliest.

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Itching persistent, skin/dust allergy, on montemac-L. Other remedies? 23 hours later
Dr Pragnesh Vachharajani
Dear Sir

I have just sent the report from Apollo for the test suggested by you through mail id < YYYY@YYYY > for your information and necessary suggestions. Now a days I am also having some pain in my knees.

Mob 0000

Answered by Dr. Pragnesh Vachharajani 37 minutes later

Good to hear from you again.

I have reviewed you reports.

Blood counts is normal. 'Eosinophil' which is marker for allergy is also normal.

Your sugar reports needs attention. Fasting sugar is 138mg/dl and P.P.Sugar is 166mg/dl
Both the readings are above normal. This points towards possibility of diabetes. And diabetes can be a cause of your problems.

There are 2 ways to confirm diabetes, one is Glucose tolerance test(GTT) and another one is HBA1C.

HBA1c see can give us idea of about the average blood sugar over last 90 days.

Please visit your physician and take his advise for this. Diabetes treatment is entailed.

In mean time continue with the drugs for allergy.

Wish you good health!!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor